Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 154, NWS Mobile, AL

June 23, 2006Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 23, 2006, 2:17 PM CDT for Okaloosa County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2006, 2:17 PM CDT (19:17 UTC)
Expired
Jun 23, 2006, 3:00 PM CDT
In force
43 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 70 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 7.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2006-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1735 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2006-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1735 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 231918
SVRMOB
FLC091-232000-
/O.NEW.KMOB.SV.W.0154.060623T1917Z-060623T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CDT FRI JUN 23 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  OKALOOSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 300 PM CDT

* AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
  MILES NORTH OF WRIGHT...OR ABOUT 9 MILES NORTHWEST OF FORT WALTON
  BEACH...AND MOVING WEST AT 5 MPH.

* THE SLOW MOVING SEVERE THUNDERSTORM WILL BE...
  JUST NORTH OF FORT WALTON BEACH AND COASTAL OKALOOSA COUNTY THROUGH
  300 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3047 8654 3064 8660 3058 8679 3039 8676

$$
1 follow-up statement
000 
WWUS54 KMOB 231950
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
250 PM CDT FRI JUN 23 2006

FLC091-232000-
/O.CON.KMOB.SV.W.0154.000000T0000Z-060623T2000Z/
OKALOOSA FL-
250 PM CDT FRI JUN 23 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR
SOUTHWESTERN OKALOOSA COUNTY...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF WRIGHT...OR ABOUT 12 MILES NORTHEAST OF
NAVARRE...MOVING WEST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 3047 8654 3064 8660 3058 8679 3039 8676

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:12 AM CDT, 9 hours 5 minutes earlier.

Area forecast discussion, Jun 23, 5:12 AM CDT, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
512 AM CDT FRI JUN 23 2006

.SHORT TERM (TODAY AND TONIGHT)...SURFACE RIDGE EXTENDING SOUTHWEST
FROM HIGH PRESSURE CENTERED OVER THE WESTERN ATLANTIC WILL CONTINUE
TO WEAKEN OVER THE NEXT 24 HOURS. UPPER RIDGE OF HIGH PRESSURE ALSO
BEGINS TO BREAK DOWN AS BROAD TROUGH SETS UP OVER THE EASTERN CONUS.
SCATTERED PRECIP WILL ONCE AGAIN DEVELOP ALONG AND NORTH OF THE SEA
BREEZE FRONT...POSSIBLY AS EARLY AS LATE MORNING THIS TIME. ISOLATED
CONVECTION ALONG THE COAST. A FEW SHOWERS OR STORMS WILL LIKELY
PERSIST INTO THE EVENING HOURS. HIGH TEMPERATURES THIS AFTERNOON
SHOULD BE ABOUT A 5 DEGREES COOLER COMPARED TO YESTERDAYS DUE TO
INCREASED CLOUD COVER.

(SATURDAY THROUGH SUNDAY NIGHT)...SURFACE HIGH PRESSURE CONTINUES TO
BREAK DOWN AS EITHER A CLOSED SURFACE LOW OR INVERTED TROUGH
DEVELOPS ACROSS THE SOUTHEAST STATES. SURFACE COLD FRONT TO THE
NORTH WILL GRADUALLY SLIDE SOUTHEAST INTO THE FORECAST AREA OVER THE
WEEKEND...AND MAY PARALLEL I-65 BY SUNDAY EVENING. BEST CHANCE OF
PRECIP WILL OCCUR SATURDAY AFTERNOON WITH SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT. CLEARING SKIES BEHIND
THE FRONT SUNDAY AND SUNDAY NIGHT WILL LEAVE AREAS NORTHWEST OF I-65
MOSTLY RAIN FREE...WHILE SCATTERED COVERAGE REMAINS TO THE
SOUTHEAST. /22

.LONG TERM (MONDAY THROUGH THURSDAY)...UPPER TROUGH BECOMES EVEN
MORE AMPLIFIED BY EARLY NEXT WEEK. THIS WILL ALLOW A RARE LATE JUNE
COLD FRONT TO ENTER INTO THE GULF WATERS EARLY NEXT WEEK...AND THAN
DISSIPATE BY MID WEEK. DRIER PATTERN WILL SET UP IN POST-FRONTAL /
SUBSIDENT ENVIRONMENT AS UPPER TROUGH LIFTS TO THE NORTHEAST. ZONAL
FLOW WILL DOMINATE MID WEEK IN WAKE OF DEPARTING TROUGH...AS SURFACE
RIDGE ACROSS THE EASTERN GULF OF MEXICO BECOME RE-ESTABLISHED.
MAINTAINED LOW OR NO COVERAGE OF SHOWERS AND THUNDERSTORMS IN THE
EXTENDED FOR NOW. /22

&&

.MARINE...SURFACE HIGH OVER THE SOUTHEAST STATES WILL WEAKEN AS A
WEAK EASTERLY WAVE...VIS-A-VIS INVERTED TROUGH...MOVES INTO THE
REGION FROM FLORIDA. THIS WILL PERSIST THROUGH THE FIRST OF NEXT
WEEK. AFTERNOON SEA BREEZE WILL HAVE LIMITED DOMAIN DUE TO
SUBSIDENCE BRINGING BRIEF ONSHORE WINDS NEAR THE COAST. WINDS WILL
BE WEST TO NORTHWEST ELSEWHERE THROUGH SATURDAY. LATE SUNDAY THEY
WILL BE BECOME SOUTHWEST ALLOWING THE SEABREEZE TO BECOME MORE
VIGOROUS AS STABILITY RELAXES SOME...WITH MORE CONVECTION FOLLOWING
BEHIND THE TROUGH. /77

&&

.FIRE...HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL GRADUALLY
WEAKEN OVER THE WEEKEND AS A COLD FRONT MOVES INTO THE SOUTHERN
PORTIONS OF ALABAMA AND MISSISSIPPI. ISOLATED TO SCATTERED...MAINLY
AFTERNOON SHOWERS AND THUNDERSTORMS...WILL OCCUR OVER THE NEXT TWO
DAYS. SURFACE HUMIDITY EXPECTED TO REMAIN ABOVE ANY WATCH OR WARNING
CRITERIA. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      94  74  92  73 /  20  20  50  30
PENSACOLA   93  76  92  74 /  20  20  40  30
DESTIN      92  77  91  76 /  20  20  40  30
EVERGREEN   94  72  92  71 /  30  20  40  30
WAYNESBORO  94  72  92  68 /  30  20  40  30
CAMDEN      95  72  92  71 /  30  20  40  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 23, 1:45 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
145 PM CDT FRI JUN 23 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-240000-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
145 PM CDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS AN INCREASED RISK OF DAMAGING DOWNBURST WINDS AND LARGE
HAIL WITH THUNDERSTORMS THIS AFTERNOON AND EVENING.  THE STORMS WILL
BE MOST NUMEROUS THIS AFTERNOON ALONG THE ALABAMA COASTAL
COUNTIES...AND OVER THE INLAND COUNTIES GENERALLY WEST OF THE
INTERSTATE 65 CORRIDOR.  IN ADDITION TO THE POTENTIAL OF DAMAGING
DOWNBURST WINDS...THE STORMS WILL PRODUCE FREQUENT AND DANGEROUS
LIGHTNING STRIKES WHICH COULD RESULT IN SOME POWER OUTAGES AS WELL
AS A DANGER TO BOATERS AND OTHER PERSONS IN OUTDOOR ACTIVITIES.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ALABAMA AND
NORTHWEST FLORIDA BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

GARMON

In the hours before

Local storm report, Jun 23, 2:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
201 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             4 NW ORANGE BEACH       30.34N 87.63W
06/23/2006  M1.75 INCH       BALDWIN            AL   LAW ENFORCEMENT

            MIXED HAIL RANGING FROM MARBLES TO GOLF BALL SIZE
            REPORTED BY ORANGE BEACH POLICE OFFICER ON THE FOLEY
            BEACH EXPRESS.

&&

GARMON
Local storm report, Jun 23, 2:11 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
211 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     GULF SHORES             30.25N 87.70W
06/23/2006                   BALDWIN            AL   LAW ENFORCEMENT

            TREES REPORTED DOWN AROUND THE GULF SHORES AREA. REPORTED
            BY THE GULF SHORES POLICE DEPARTMENT.

&&

GARMON

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 12:31 PM CDTSpecial Marine WarningMOB44 min
Jun 23, 1:12 PM CDTSpecial Marine WarningMOB93 min
Jun 23, 1:17 PM CDTSevere Thunderstorm WarningMOBEscambia43 min
Jun 23, 2:08 PM CDTSevere Thunderstorm WarningMOBEscambia52 min
Jun 23, 2:42 PM CDTSpecial Marine WarningMOB93 min
Jun 23, 3:24 PM CDTSevere Thunderstorm WarningMOBEscambia51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.